advertisement
Question
Posted by: Donny | 2011/05/03

AD''s and weight gain

Hi Doc

I just want to clarify something about AD''s(specifically Remeron) and potential weight gain as side effect of these meds. My primary question is does the weight gain happen because the meds alter the body metabolism or because it causes cravings? Furthermore if the former is true, would taking a dietary supplement such as Phredra cut help to balance out the metabolism?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It may be due to both, but I haven't seen enough good research to really clarify the issue for me. The effect seems often to be idiosyncratic, in that it may be a really worrisome effect in one person, and not a problem for someone else.
Dietary supplements like Phaedra are of no value to any human being at any time, so far as I know, and in combination with various drugs, including ADs, could have serious problems. Unfortunately while our unwise system allows such substances to be sold as "supplements" even though they may contain pharmacologically active ingredients, free from the requirement to produce great volumes of research to show they are effective AND safe, such questions are not properly answered, and unnecessary risks may be run

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/05/03

It may be due to both, but I haven't seen enough good research to really clarify the issue for me. The effect seems often to be idiosyncratic, in that it may be a really worrisome effect in one person, and not a problem for someone else.
Dietary supplements like Phaedra are of no value to any human being at any time, so far as I know, and in combination with various drugs, including ADs, could have serious problems. Unfortunately while our unwise system allows such substances to be sold as "supplements" even though they may contain pharmacologically active ingredients, free from the requirement to produce great volumes of research to show they are effective AND safe, such questions are not properly answered, and unnecessary risks may be run

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement